Home Health & Wellbeing
At The Mix, we want to make our services as helpful as we can. To do this, we’d love to ask you a few questions about you, your visit to The Mix and its impact. It should take only about 5-10 minutes to complete. Take this survey and get a chance at winning a £200 Amazon voucher​.
Free Wednesday evening? Come along to our safeguarding co-design session from 6-7:30PM. sign up here

Depression and (lack of!) sex drive

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
I had a bit of a rough time at the beginning of this year and ended up being prescribed Prozac (20mg). I know most people/articles say you won't feel an improvement for a few months, but from the first day of taking it I started to feel brighter and have seemed to have got out of the 'black hole' I was in.

Am still on Prozac now (since Feb, I think) and everything in my life has changed - the problems were caused by my ex boyfriend but he's totally out the picture now and I'm with someone fab! - but my sex drive seems to have done a vanishing act! :( My doctor has suggested that I stay on the Prozac until November and then start coming off it gradually, but I really want to come off it ASAP to recover my sex drive.. Anyboy else been in the same position?

Also, for contraception I use the mini-pill (Micronor). Can you take St Johns Wort with the mini-pill, or is it all pills - I know you can't take it with the combined-pill, but am not sure about the mini-pill. I thought I could take that instead of the Prozac, just in case the depression is still there in the background..

Thanks! :)

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    You should steer clear of St Johns' Wort whilst taking any medication for depression.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Yes I have this and nothing will bring it back :(
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    if your life has improved drastically then why do you still need the drugs?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    RubberSkin wrote: »
    You should steer clear of St Johns' Wort whilst taking any medication for depression.

    No, no.. I meant taking the St Johns Wort once I'd stopped taking the Prozac.

    otter wrote:
    if your life has improved drastically then why do you still need the drugs?

    My doctor said to take them for six months (I'm assuming he didn't expect them to work straight away!), then another doc I saw said to take them for an extra two months as I had previously been prescribed Prozac about six years before (but only took it for a few days) so there was a chance of the depression coming back if I only took them for six months.


    Have booked an appointment with the second doc again for Sept 13th so will ask about the mini-pill and St Johns Wort interaction then :)
Sign In or Register to comment.